Alert archive / Texas / Flash Flood Warnings in 2012
Flash Flood Warning 35, NWS Lake Charles, LA
NWS Lake Charles, LA issued this flash flood warning at Jul 13, 2012, 8:56 AM CDT for Hardin County, Jefferson County, Orange County, Texas. It was in force for 6 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 13, 2012, 8:56 AM CDT (13:56 UTC)
- Expired
- Jul 13, 2012, 3:00 PM CDT
- In force
- 6 hr
- Issued by
- NWS Lake Charles, LA
- Area
- Storm-based polygon
- Flood severity
- None
Counties Hardin County, TX, Jefferson County, TX, Orange County, TX
The radar
The Lake Charles radar (KLCH), 72 km from the middle of the area, began a volume at 13:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 13, 12:04 PM CDT | FLASH FLOOD | 3 S Mauriceville, TX | SECONDARY ROADS FLOODED OFF OF HIGHWAY 62 |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 188 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 12:00Z, 1.9 hours before the alert went out and 73 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1723 J/kg
- Mixed-layer CIN
- -15 J/kg
- Mixed-layer LCL
- 567 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- 36 m²/s²
- 0-3 km storm-relative helicity
- 136 m²/s²
- Significant tornado parameter
- 0.4
- Supercell composite
- 3.1
The text
As transmitted, in the capitals the NWS used until 2016.
144
WGUS54 KLCH 131356
FFWLCH
TXC199-245-361-132000-
/O.NEW.KLCH.FF.W.0035.120713T1356Z-120713T2000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE LAKE CHARLES LA
856 AM CDT FRI JUL 13 2012
THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS ISSUED A
* FLASH FLOOD WARNING FOR...
NORTHERN JEFFERSON COUNTY IN SOUTHEAST TEXAS...
ORANGE COUNTY IN SOUTHEAST TEXAS...
SOUTHEASTERN HARDIN COUNTY IN SOUTHEAST TEXAS...
* UNTIL 300 PM CDT FRIDAY
* AT 846 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
SLOW MOVING THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE
WARNED AREA WITH RAINFALL INTENSITIES OF 1 TO 3 INCHES PER HOUR.
WHILE THE INITIAL DEVELOPMENT HAS WEAKENED. NEW THUNDERSTORMS WERE
DEVELOPING OVER SOUTHERN HARDIN COUNTY AND MOVING TO THE
SOUTHEAST. THIS MAY PRODUCE NEW RAINFALL ACCUMULATIONS OF 1 TO 3
INCHES THROUGH 11 AM...ESPECIALLY OVER HARDIN AND JEFFERSON
COUNTIES. RAINFALL AMOUNTS SO FAR THIS MORNING HAVE BEEN BETWEEN 2
AND 7 INCHES ACROSS ORANGE COUNTY...1 TO 3 INCHES ACROSS NORTHERN
JEFFERSON COUNTY WITH ISOLATED AMOUNTS UP TO 5 INCHES AROUND PORT
NECHES...AND BETWEEN 1 AND 3 INCHES ACROSS SOUTHERN HARDIN COUNTY.
* RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
BEAUMONT...BRIDGE CITY...CENTRAL GARDENS...MAURICEVILLE...
NEDERLAND...ORANGE...PORT NECHES...SOUR LAKE...VIDOR...WEST
ORANGE...BEVIL OAKS...CHINA...FOREST HEIGHTS...LAKEVIEW...
ORANGEFIELD...PINE FOREST...ROSE CITY AND SOUTHEAST TEXAS REGIONAL
AIRPORT.
AT THIS TIME THE DRAINAGE AREAS THAT ARE OF MOST CONCERN ARE COLE
CREEK...ADAMS BAYOU...CANEY CREEK AND TIGER CREEKS IN NORTHERN
ORANGE COUNTY. SIGNIFICANT URBAN FLOODING IS POSSIBLE IN JEFFERSON
IN HARDIN COUNTY...FLOODING IS LIKELY TO BECOME A CONCERN ON LITTLE
PINE ISLAND BAYOU AND BLACK CREEK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.
&&
LAT...LON 3036 9450 3024 9411 3025 9370 3021 9372
3011 9370 3009 9373 3006 9370 3005 9371
3007 9372 3002 9374 2995 9385 2995 9428
3015 9450
$$1 follow-up statement
113
WGUS74 KLCH 131623
FFSLCH
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
1123 AM CDT FRI JUL 13 2012
TXC199-245-361-132000-
/O.CON.KLCH.FF.W.0035.000000T0000Z-120713T2000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
HARDIN TX-JEFFERSON TX-ORANGE TX-
1123 AM CDT FRI JUL 13 2012
...FLASH FLOOD WARNING REMAINS IN EFFECT FOR ORANGE...NORTHERN
JEFFERSON AND SOUTHEASTERN HARDIN COUNTIES UNTIL 300 PM CDT...
AT 1120 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THAT WHILE THE WAS A BREAK IN THE HEAVIER SHOWERS AND
THUNDERSTORMS...HEAVY SHOWERS AND THUNDERSTORMS WITH VERY HEAVY
RAINFALL ARE BEGINNING TO MOVE ACROSS THE WARNED AREA ONCE AGAIN
FROM NORTH TO SOUTH. ADDITIONAL RAINFALL AMOUNTS OF 1 TO 2 INCHES
ARE POSSIBLE BY 130 PM AND THIS IS IN ADDITION TO THE RAINFALL OF 2
TO 7 INCHES THAT HAS ALREADY FALLEN THIS MORNING.
RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLASH FLOODING INCLUDE...
BEAUMONT...BRIDGE CITY...CENTRAL GARDENS...LUMBERTON...
MAURICEVILLE...NEDERLAND...ORANGE...PORT NECHES...SOUR LAKE...
VIDOR...WEST ORANGE...BEVIL OAKS...CHINA...FOREST HEIGHTS...
LAKEVIEW...ORANGEFIELD...PINE FOREST...ROSE CITY AND SOUTHEAST TEXAS
REGIONAL AIRPORT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A FLASH FLOOD WARNING MEANS THAT FLASH FLOODING IS IMMINENT OR
OCCURRING. IF YOU ARE IN THE WARNING AREA...MOVE TO HIGHER GROUND
IMMEDIATELY. RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE
IMMEDIATE PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO
CROSS SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.
&&
LAT...LON 3036 9450 3024 9411 3025 9370 3021 9372
3011 9370 3009 9373 3006 9370 3005 9371
3007 9372 3002 9374 2995 9385 2995 9428
3015 9450
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before this flash flood warning went out at Jul 13, 6:53 AM CDT, 2 hours 3 minutes earlier.
Area forecast discussion, Jul 13, 6:53 AM CDT, 2 hours 3 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAKE CHARLES LA
653 AM CDT FRI JUL 13 2012
.AVIATION...
SHOWERS AND THUNDERSTORMS TODAY WILL LOWER CEILINGS AND LIMIT VSBY.
STORMS SHOULD BE ENDING DURING THE AFTERNOON HOURS. TAFS WILL
GENERALLY REMAIN VFR BUT IFR AND LIFR CONDITIONS WILL DEVELOP
INSIDE OF STORMS. STORM MOVEMENT IS TO THE NORTHEAST.
&&
.PREV DISCUSSION... /ISSUED 455 AM CDT FRI JUL 13 2012/
UPDATE...
WITH THE LATEST SIGNIFICANT UPTREND IN COVERAGE OF SHRA/TSRA OVER
THE ENTIRE AREA...RAISED POPS TO 80% FOR THE REMAINDER OF THE
MORNING ACROSS SE TX/C AND S LA. WITH THE INCREASED QPF VALUES OF
1-3 INCHES NOW EXPECTED AREAWIDE...EXPANDED THE FLASH FLOOD WATCH TO
INCLUDE THE REMAINDER OF SOUTH CENTRAL LOUISIANA. REMAINDER OF
FORECAST PARAMETERS REMAIN THE SAME.
DML
PREV DISCUSSION... /ISSUED 414 AM CDT FRI JUL 13 2012/
DISCUSSION...
LATEST WX MAP CONTINUES TO SHOW NEARLY STATIONARY MID/UPPER
LEVEL TROF OVER E TX INTO OK/AR THIS MORNING. ONCE AGAIN...SAT AND
RADAR SHOWS SCT/NUM SHRA BEGINNING TO FILL ACROSS SE TX/C AND S LA
THIS MORNING.
WITH NOT MUCH MOVEMENT EXPECTED WITH THE TROF AT THE SFC AND ALOFT
TODAY...THE SHRA/TSRA WILL CONTINUE DEVELOPING FOR THE REMAINDER
OF THIS MORNING INTO THE AFTERNOON HOURS. HAVING HAD REPEATED
DAILY DELUGES ACROSS THE REGION OVER THE LAST WEEK...THE GROUND IS
SATURATED OVER MOST LOCATIONS. ANYWHERE FROM 3 TO 8 INCHES...WITH
ISOLATED AMOUNTS OVER 10 INCHES...HAVE FALLEN OVER THE LAST WEEK
ACROSS SE TX/C AND SW LA. WITH ANOTHER 1-2 INCHES WITH ISOLATED
AMOUNTS 4-5 INCHES POSSIBLE TODAY...THE FLASH FLOOD WATCH
CONTINUES THRU 7 PM.
FOR THE WEEKEND...THE UPPER LEVEL TROF OVER C TX NE THRU THE
ARKLATEX BE SLOW TO WEAKEN. THUS...CONTINUING A BETTER THAN
AVERAGE CHANCE SHRA/TSRA. BY EARLY NEXT WEEK...HIGH PRESSURE ALOFT
WILL GRADUALLY BUILD OVER THE REGION. WITH LINGERING MOISTURE AND
WEAKER DISTURBANCES STILL ABOUND...DAILY SCT AFTERNOON SHRA/TSRA
CAN BE EXPECTED.
DML
MARINE...
A VERY MOIST ATMOSPHERE ALONG WITH A TROUGH OF LOW PRESSURE AT
THE SURFACE AND ALOFT OVER TEXAS AND LOUISIANA WILL CONTINUE TO
PROVIDE NUMEROUS SHOWERS AND THUNDERSTORMS AGAIN TODAY. OTHERWISE...S
TO SE WINDS ~10 KTS AND SEAS 2-3 FT WILL CONTINUE TODAY...DIMINISHING
TO 5-10 KTS AND SEAS 1-2 FT OVER THE WEEKEND.
DML
&&
.PRELIMINARY POINT TEMPS/POPS...
KLCH 83 74 87 75 88 / 80 30 60 30 50
KBPT 83 75 85 76 87 / 80 30 60 30 50
KAEX 82 71 87 72 88 / 80 30 60 30 50
KLFT 87 73 88 74 88 / 80 30 60 30 50
&&
.LCH WATCHES/WARNINGS/ADVISORIES...
LA...FLASH FLOOD WATCH THROUGH THIS EVENING FOR THE FOLLOWING ZONES:
ACADIA...ALLEN...AVOYELLES...BEAUREGARD...CALCASIEU...EAST
CAMERON...EVANGELINE...IBERIA...JEFFERSON DAVIS...
LAFAYETTE...LOWER ST. MARTIN...RAPIDES...ST. LANDRY...ST.
MARY...UPPER ST. MARTIN...VERMILION...VERNON...WEST CAMERON.
TX...FLASH FLOOD WATCH THROUGH THIS EVENING FOR THE FOLLOWING ZONES:
HARDIN...JEFFERSON...NORTHERN JASPER...NORTHERN NEWTON...
ORANGE...SOUTHERN JASPER...SOUTHERN NEWTON...TYLER.
GM...NONE.
&&Hazardous weather outlook, Jul 13, 5:22 AM CDT, 3 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAKE CHARLES LA 522 AM CDT FRI JUL 13 2012 GMZ430-432-435-450-452-455-470-472-475-LAZ027>033-041>045-052>055- 073-074-TXZ180-201-215-216-259>262-141030- SABINE LAKE-CALCASIEU LAKE-VERMILION BAY- COASTAL WATERS FROM CAMERON LA TO HIGH ISLAND TX OUT 20 NM- COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON LA OUT 20 NM- COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA OUT 20 NM- WATERS FROM CAMERON LA TO HIGH ISLAND TX FROM 20 TO 60 NM- WATERS FROM INTRACOASTAL CITY TO CAMERON LA FROM 20 TO 60 NM- WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA FROM 20 TO 60 NM-VERNON-RAPIDES-AVOYELLES-BEAUREGARD-ALLEN-EVANGELINE- ST. LANDRY-CALCASIEU-JEFFERSON DAVIS-ACADIA-LAFAYETTE- UPPER ST. MARTIN-VERMILION-IBERIA-ST. MARY-LOWER ST. MARTIN- WEST CAMERON-EAST CAMERON-TYLER-HARDIN-JEFFERSON-ORANGE- NORTHERN JASPER-NORTHERN NEWTON-SOUTHERN JASPER-SOUTHERN NEWTON- 522 AM CDT FRI JUL 13 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE NORTHWEST GULF OF MEXICO...CENTRAL LOUISIANA...SOUTH CENTRAL LOUISIANA... SOUTHWEST LOUISIANA...WEST CENTRAL LOUISIANA AND SOUTHEAST TEXAS. .DAY ONE...TODAY AND TONIGHT DUE TO THE COMBINATION OF COPIOUS GULF MOISTURE...A NEARLY STATIONARY TROUGH OF LOW PRESSURE ALOFT...AND ALREADY SATURATED GROUND...LOCALIZED FLOODING MAY BE POSSIBLE TODAY. THUS...A FLASH FLOOD WATCH CONTINUES TODAY FOR ALL OF SOUTHEAST TEXAS...CENTRAL AND SOUTHERN LOUISIANA...AS ANY ADDITIONAL HEAVY RAINFALL MAY CAUSE LOCALIZED FLOODING OF URBAN AREAS...LOW ELEVATION AREAS PRONGED TO FLOODING...ESPECIALLY NEAR RIVERS AND STREAMS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THE WEATHER PATTERN WILL BE SLOW TO CHANGE OVER THE WEEKEND AS SHOWER AND THUNDERSTORM CHANCES REMAIN ABOVE NORMAL. BY EARLY NEXT WEEK...THE UPPER LEVEL TROUGH OF LOW PRESSURE WILL SLOWLY WEAKEN AND BE REPLACED WITH BUILDING HIGH PRESSURE. WITH LINGERING MOISTURE AND DAYTIME HEATING...EXPECT AFTERNOON SHOWERS AND THUNDERSTORMS. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT ANY FLOODING THAT MAY OCCUR TODAY.
In the hours before
Local storm report, Jul 13, 8:03 AM CDT, 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
803 AM CDT FRI JUL 13 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0800 AM FLASH FLOOD 1 NNW CENTRAL GARDENS 30.01N 94.03W
07/13/2012 JEFFERSON TX LAW ENFORCEMENT
CARS STALLED IN FLOOD WATERS AT UNDERPASS ON HWY 366
&&Local storm report, Jul 13, 8:05 AM CDT, 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
805 AM CDT FRI JUL 13 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0400 PM FLASH FLOOD 2 NW BATSON 30.27N 94.63W
07/12/2012 HARDIN TX FIRE DEPT/RESCUE
WATER REPORTED OVER THE ROAD ON HWY 787.
&&The office that day
Everything else NWS Lake Charles, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 13, 5:32 AM CDT | Areal Flood Advisory | LCH | Hardin, Jasper, Jefferson, Newton, Orange, Tyler | 118 min |
| Jul 13, 6:00 AM CDT | Areal Flood Advisory | LCH | Jasper, Newton, Tyler | 105 min |
| Jul 13, 6:05 AM CDT | Flash Flood Warning | LCH | Hardin, Jefferson, Orange | 3 hr |
| Jul 13, 7:49 AM CDT | Areal Flood Advisory | LCH | Jasper, Newton, Tyler | 116 min |
| Jul 13, 9:46 AM CDT | Areal Flood Advisory | LCH | Jasper, Newton, Tyler | 119 min |
| Jul 13, 10:33 AM CDT | Flash Flood Warning | LCH | Hardin | 4 hr |
| Jul 13, 10:44 AM CDT | Flash Flood Warning | LCH | Jefferson | 4 hr |
| Jul 13, 11:50 AM CDT | Areal Flood Advisory | LCH | Jasper, Tyler | 3 hr |
| Jul 13, 2:52 PM CDT | Areal Flood Warning | LCH | Hardin | 24 hr |
| Jul 13, 2:57 PM CDT | Areal Flood Warning | LCH | Jefferson | 24 hr |
| Jul 13, 3:04 PM CDT | Areal Flood Warning | LCH | Orange | 7 hr |
Nearby
Flash Flood Warnings in Texas, 2012Every flash flood warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.